Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 73, NWS Nashville, TN

June 3, 2001Maury County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 2001, 9:37 AM CDT for Maury County, Tennessee. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 3, 2001, 9:37 AM CDT (14:37 UTC)
Expired
Jun 3, 2001, 10:30 AM CDT
In force
53 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Maury County, TN

The radar

The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 10:06 AM CDTHail 0.75Spring Hill, TNDime size hail reported.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 031439
SVRBNA
TNC119-031530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
937 AM CDT SUN JUN 3 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAURY COUNTY IN TENNESSEE

* UNTIL 1030 AM CDT

* AT 937 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES EAST OF CENTERVILLE...MOVING EAST AT
  35 TO 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  JUST WEST OF SPRING HILL AT 1000 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

$$
JBWT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:00 AM CDT, 6 hours 37 minutes earlier.

Area forecast discussion, Jun 3, 3:00 AM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
300 AM CDT SUN JUN 03 2001

LATEST SURFACE ANALYSIS PLACING DOWNSTREAM LOW IN THE GREAT LAKES
REGION...WITH TRAILING COLD FRONT NEARING THE ERN SEABOARD. UPSTREAM
LOW WOUND UP OVER DEN REGION...WITH WARM FRONT STRETCHING SE DOWN TO
NEW VICINITY.

UPSTREAM SURFACE LOW EXPECTED TO MEANDER AND STRENGTHEN IN THE SERN
PLAINS REGION...EVENTUALLY DRAGGING WARM FRONT UP INTO THE CWA 00-
06Z. INSTABILITY REMAINS MARGINAL AT BEST THRU 00Z...ALTHOUGH LOW-
LEVEL FORCING BECOMING MORE FAVORABLE IN THE LATE AFTERNOON.
CURRENTLY EXPECT A TONGUE OF SEMI-DEEP MOISTURE TO PRECEDE THIS
BOUNDARY AND FEEL SMALL POPS FROM BNA-W RUNNING IN ZONES STILL
WARRANTED.

WARM FRONT SHOULD BE STRETCHING ACROSS THE CWA AROUND 06Z. 06-
12Z...INSTABILITY INDICES ETC. ON FCST SOUNDINGS GOING WAY UP
...RESPONDING TO CWA SHIFTING INTO THE WARM SECTOR AIRMASS. WHILE
INDICES BECOMING QUITE FAVORABLE...LOW-LEVEL CONVERGENCE AND JET
CONTRIBUTIONS SEEMINGLY MUCH MORE FAVORABLE N OF THE AREA IN THE
SERN OH VALLEY...NOT TO MENTION GOOD MOISTURE AND THETA-E ADVECTION.
CHANCES FOR PRECIP PRETTY GOOD TONIGHT BUT OVERALL...CHANCE FOR
WIDESPREAD SEVERE NOT THAT GREAT. LOCALLY SEVERE MORE IN LINE AND
WILL EXPECT TO LEAVE CHANCE FOR STRONG THUNDERSTORMS IN ONGOING FCST.

WARM FRONT WILL MOVE FURTHER N ON MONDAY...PUSHING FEATURES FOR
WIDESPREAD CONVECTION FURTHER OUT OF THE PICTURE. MODELS EVEN
HINTING AT SLIGHT DRY SLOTTING SCENARIO AND WITH NO GOOD FORCING
IN THE REGION...BELIEVE POPS RUNNING IN CURRENT PACKAGE TOO HIGH.
BEST CHANCE ACROSS THE PLATEAU MONDAY...TO THE W OF THERE...
SLIGHT POPS SEEMINGLY MORE IN LINEy.

BNA 78/65/87/68 2622
CSV 73/61/80/64 1533

07
.BNA...NONE.

In the hours before

Special weather statement, Jun 3, 5:30 AM CDT, 4 hours 7 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-041030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN JUN 3 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT...

THE COLD FRONT THAT PUSHED THROUGH MIDDLE TENNESSEE DURING THE
OVERNIGHT HOURS...WILL RETURN AS A WARM FRONT AROUND MIDNIGHT
TONIGHT. ISOLATED SHOWER AND THUNDERSTORM ACTIVITY WILL DEVELOP IN
THE WESTERN HALF OF THE MIDSTATE THIS AFTERNOON...THEN INCREASE IN
COVERAGE TONIGHT. THE BEST CHANCE FOR RAIN THROUGH EARLY MONDAY
MORNING WILL MAINLY BE WEST OF INTERSTATE 65.

THE BULK OF THE THUNDERSTORM ACTIVITY TODAY AND TONIGHT WILL RESIDE
IN THE CENTRAL PLAINS. HOWEVER...THE WINDS ALOFT WILL TRACK THESE
STORMS TOWARD MIDDLE TENNESSEE. FURTHERMORE...STRENGTHENING LOW LEVEL
WINDS AND RISING ATMOSPHERIC MOISTURE AND INSTABILITY...WILL ALLOW
FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS IN THE MIDSTATE.

SOME OF THE THUNDERSTORMS TONIGHT WILL BE STRONG...AND THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH THE PRIMARY THREAT BEING
DAMAGING WINDS.

NO OTHER FORM OF HAZARDOUS WEATHER WILL OCCUR.

ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEED|ED LATE
TONIGHT AND INTO EARLY MONDAY MORNING.

DICKSON 15

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:28 AM CDTSevere Thunderstorm WarningOHXHickman32 min
Jun 3, 9:47 AM CDTSevere Thunderstorm WarningOHXWayne73 min
Jun 3, 10:14 AM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford, Williamson61 min
Jun 3, 10:55 AM CDTSevere Thunderstorm WarningOHXCannon, Coffee35 min
Jun 3, 11:04 AM CDTSevere Thunderstorm WarningOHXGrundy, Warren41 min
Jun 3, 11:29 AM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Wayne51 min
Jun 3, 5:45 PM CDTSevere Thunderstorm WarningOHXDavidson, Wilson60 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.